Q. Can hyperthyroidism cause weight loss, sweating and palpitation?

Answered by
Dr. Shaikh Sadaf
and medically reviewed by iCliniq medical review team.
Published on Aug 29, 2019

Hello doctor,

I am 46 years old male, weighing 67 kg, height 176 cm. Current symptoms are weight loss (lost about 5 kg in one month), feeling hot. Sweating, problems falling asleep, difficulty focusing on one task, forgetfulness, change in bowel habits (experiencing loose motion sometimes), palpitations, nervousness, fatigue, heat intolerance (not able to hold hot objects like hot teacup). The blood test results show thyroid-stimulating hormone (TSH) 0.008 milli-international units per liter of blood (mIU/L), triiodothyronine (T3) 2.3 ng/ml, thyroxine (total T4) 17.8 µg/dL, thyroid scan result is suggestive of thyroiditis.

Dr. Shaikh Sadaf

Diabetology Endocrinology
#

Hello,

Welcome to icliniq.com.

From what you have mentioned and from the reports you have attached (attachment removed to protect patient identity), it appears that you have thyroiditis. Your results show that you have hyperthyroidism but not so bad but your scan results suggest thyroiditis which needs no treatment, so, therefore, you have two choices, either you wait and watch till your thyroid gland recovers from this crisis by taking bed rest and Aspirin. Or you take anti-thyroid medications if you had a high pulse rate but since you are not having any high pulse rate it would be better not to take any drugs for thyroid currently. My personal advice would be to wait and repeat your thyroid function test after two weeks. Till that time we can be sure whether treatment is necessary or not. Till that time take strict bed rest. Keep a watch on your pulse rate and blood pressure.

Thank you doctor,

I am worried about weight loss. Having issues of loose stools. Not getting deep sleep. Numbness in foot and figures. Severe body muscle pain. If you suggest any medication please let me know. Most of the symptoms are related to hyperthyroidism I hope. I am enclosing my recent blood and urine test.

Dr. Shaikh Sadaf

Diabetology Endocrinology
#

Hello,

Welcome back to icliniq.com.

I saw your attachment and it is normal apart from the fact that your ESR is raised but that is because of the ongoing inflammatory reaction going on with your thyroid gland. Regarding your diarrhea, take tablet Hyoscine 10 mg twice a day for 3 to 4 days but later on as and when required. Take lots of curd and oral rehydration solution. Avoid juices, salads, chutney, pickles, coffee, alcohol, and smoking. Take tablet Neurobion forte twice a day for a month. Tablet Calcium 500 mg once a day for a month. The weight loss could be the water loss from your body due to loose stools.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Suffering from subclinical hyperthyroidism with anxiety and palpitations.

Query: Dear Doctor, I am trying to figure out what is wrong with my 15 year old daughter. Her symptoms have developed most significantly over the past few months, and include depression, weakness, constant light-headedness, shortness of breath (even when sitting still), difficulty taking a deep breath (ca...  Read Full >>


Dr. Minal Mohit Vohra
Endocrinologist

Answer: Hi, It is really sad to know about your daughter. 1. As a matter of fact your daughter seems to have acute thyroiditis. Though the thyroid profile has not shown full blown thyrotoxic state, she has subclinical hyperthyroidism with TSH being suppressed. Since how long has she been like this? Thyroidi...  Read Full

I have weight loss, increased hunger, thirst and frequent urination. What can it be?

Query: Hello doctor, I am a 19 year old female. My height is 5 feet and 6 inches, and my weight is 160. For the past month, I have been experiencing weight loss, increased hunger, increased thirst, and frequently need to go to the bathroom to pee out large amounts. My skin has become dry. I have also lost...  Read Full >>


Dr. Pratik Patil
General Medicine Physician, General Practitioner, Internal Medicine Physician, Medical Oncologist

Answer: Hello doctor, Welcome to icliniq.com. All of these symptoms, along with weight loss and dry skin point to diabetes. Polyphagia refers to excessive hunger or increased appetite. Polydipsia refers to increased thirst. Polyuria refers to increased urination. .I suggest you screen yourself for blood sug...  Read Full

Does radio iodine ablation treatment for hyperthyroidism cause cancer?

Query: Hello doctor, My father had hyperthyroidism six years ago and he underwent radioiodine ablation and now taking thyroxine 100 mg tablet. Now, I want to know whether this treatment causes cancer? Whether it completely destroys the gland or little bit of hormone is secreted or not? Is there any possib...  Read Full >>


Dr. Shaikh Sadaf
Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I just read your query about your father. Let me answer each one of your questions one by one. Now, I want to know whether this treatment causes cancer? No. Whether it completely destroys the gland or little bit of hormone is secreted or not? Yes, it compl...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.